Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 85, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 31, 2017, 3:33 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 42 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2017, 3:33 PM EDT (19:33 UTC)
- Expired
- May 31, 2017, 4:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 3:36 PM EDT | TSTM WND DMG | 6 Se Falcon, NC | POWER LINE DOWN NEAR THE 800 BLOCK OF HAYES MILL RD. |
| May 31, 3:36 PM EDT | TSTM WND DMG | 7 Nne Stedman, NC | ONE TREE DOWN NEAR THE 6000 BLOCK OF MAXWELL RD. |
| May 31, 3:37 PM EDT | TSTM WND DMG | 5 Se Falcon, NC | ONE TREE DOWN NEAR THE 3300 BLOCK OF BAPTIST CHAPEL RD. |
| May 31, 3:38 PM EDT | TSTM WND DMG | 5 Sse Falcon, NC | ONE TREE DOWN NEAR THE 2300 BLOCK OF AUTRY MILL RD. |
| May 31, 3:39 PM EDT | TSTM WND DMG | 6 Se Falcon, NC | ONE TREE DOWN NEAR THE 1000 BLOCK OF TEW RD. |
| May 31, 3:40 PM EDT | TSTM WND DMG | 5 Sse Falcon, NC | ONE TREE DOWN NEAR THE 2200 BLOCK OF AUTRY MILL RD. |
| May 31, 3:40 PM EDT | TSTM WND DMG | 7 S Falcon, NC | MULTIPLE TREES DOWN. |
| May 31, 3:42 PM EDT | TSTM WND DMG | 7 Nnw Salemburg, NC | MULTIPLE TREES DOWN. |
| May 31, 3:45 PM EDT | TSTM WND DMG | 6 Nne Salemburg, NC | ONE TREE DOWN NEAR THE 6200 BLOCK OF N. SALEMBURG RD. |
| May 31, 3:47 PM EDT | TSTM WND DMG | 5 Nne Salemburg, NC | ONE TREE DOWN NEAR THE 4500 BLOCK OF N. SALEMBURG HWY. |
| May 31, 3:48 PM EDT | TSTM WND DMG | 6 Nne Salemburg, NC | ONE TREE AND A POWER LINE DOWN NEAR THE 6000 BLOCK OF HIGH HOUSE RD. |
| May 31, 3:48 PM EDT | TSTM WND DMG | 6 Nne Salemburg, NC | ONE TREE DOWN NEAR THE INTERSECTION OF HIGH HOUSE RD AND N. SALEMBURG HWY. |
| May 31, 3:48 PM EDT | TSTM WND DMG | 6 Nne Salemburg, NC | POWER LINE DOWN NEAR THE INTERSECTION OF PARKER MEMORIAL RD AND HIGH HOUSE RD. |
| May 31, 3:50 PM EDT | TSTM WND DMG | 8 Wsw Hobbton, NC | MULTIPLE TREES DOWN. |
| May 31, 4:02 PM EDT | TSTM WND DMG | 5 S Hobbton, NC | ONE TREE DOWN NEAR THE INTERSECTION OF KEENER RD AND HOBBTON HWY. |
| May 31, 4:24 PM EDT | TSTM WND DMG | Turkey, NC | POWER LINE DOWN NEAR THE INTERSECTION OF WILMINGTON RD AND NEEDMORE RD IN TURKEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
047
WUUS52 KRAH 311933
SVRRAH
NCC051-163-312015-
/O.NEW.KRAH.SV.W.0085.170531T1933Z-170531T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
333 PM EDT WED MAY 31 2017
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Northern Sampson County in central North Carolina...
Northeastern Cumberland County in central North Carolina...
* Until 415 PM EDT
* At 333 PM EDT, a severe thunderstorm was located near Godwin, or 15
miles east of Fayetteville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clinton, Godwin, Eastover, Wade, Salemburg, Turkey, Falcon, Hobbton
and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3504 7878 3524 7876 3522 7824 3520 7816
3513 7816 3512 7817 3509 7817 3508 7816
3493 7815
TIME...MOT...LOC 1933Z 275DEG 24KT 3513 7864
HAIL...1.00IN
WIND...60MPH
$$
Ellis2 follow-up statements
473
WWUS52 KRAH 311947
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
347 PM EDT WED MAY 31 2017
NCC051-311956-
/O.CAN.KRAH.SV.W.0085.000000T0000Z-170531T2015Z/
Cumberland NC-
347 PM EDT WED MAY 31 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3502 7864 3523 7857 3522 7824 3520 7816
3513 7816 3512 7817 3509 7817 3508 7816
3493 7815
TIME...MOT...LOC 1946Z 284DEG 31KT 3508 7848
$$
NCC163-312015-
/O.CON.KRAH.SV.W.0085.000000T0000Z-170531T2015Z/
Sampson NC-
347 PM EDT WED MAY 31 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN SAMPSON COUNTY...
At 346 PM EDT, a severe thunderstorm was located 10 miles northwest
of Clinton, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clinton, Salemburg, Turkey and Hobbton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3502 7864 3523 7857 3522 7824 3520 7816
3513 7816 3512 7817 3509 7817 3508 7816
3493 7815
TIME...MOT...LOC 1946Z 284DEG 31KT 3508 7848
HAIL...1.00IN
WIND...60MPH
$$
Ellis622
WWUS52 KRAH 312001
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
401 PM EDT WED MAY 31 2017
NCC163-312015-
/O.CON.KRAH.SV.W.0085.000000T0000Z-170531T2015Z/
Sampson NC-
401 PM EDT WED MAY 31 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN SAMPSON COUNTY...
At 401 PM EDT, a severe thunderstorm was located near Clinton, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clinton, Salemburg, Turkey and Hobbton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3502 7864 3517 7842 3522 7824 3520 7816
3513 7816 3512 7817 3509 7817 3508 7816
3493 7815
TIME...MOT...LOC 2001Z 275DEG 24KT 3507 7836
HAIL...1.00IN
WIND...60MPH
$$
EllisWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:20 PM EDT, 13 minutes earlier.
Area forecast discussion, May 31, 3:20 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 320 PM EDT Wed May 31 2017 .SYNOPSIS... A cold front will move southeast across NC tonight and early Thursday. High pressure will build into the Ohio Valley and Mid Atlantic on Thursday and Friday. && .NEAR TERM /THROUGH THURSDAY/... As of 315 PM Wednesday... Latest surface analysis shows a surface boundary extending west and southwest from near Elizabeth City into central NC and then southwest to near Charlotte. Behind the boundary, dew points have fallen into the upper 50s. South of the boundary, dew points are in the upper 60s to lower 70s with a light southwest wind. Another cold front was approaching the western Appalachians. The 12Z upper air analysis shows a fairly unidirectional southwesterly flow with a broad upper- level trough over the Great Lakes region. The stronger flow aloft, as noted by 40+kt winds at 500 hPa have retreated north a bit to near the NC/VA border with the main jet core located across the eastern OH valley. The airmass across central NC is drier than yesterday at this time with PW values ranging from near 1.1 in the Triad to around 1.4 in the Coastal Plain. Widely scattered to scattered convection has developed this afternoon in three primary areas across the region. In the RAH CWA, convection was developing near and ahead of the surface boundary across the eastern Piedmont, the Sandhills and Coastal Plain. These storms have produced a some hail up to the size of quarters. Two additional broken bands of convection have developed to the west, the first on the ridges of the southern Appalachians and the other just ahead of the front in KY, WV, and VA. These areas of convection will shift east and southeast during the evening and gradually wane with the loss of heating but not before bringing a chance of convection to our area. Still expect the best coverage and intensity to the convection will be across the east ahead of the boundary, in deeper moisture and in greater instability with MLCAPE values ranging between 1000 and 1500 J/Kg this afternoon with much weaker instability to the west. The low and especially mid- level flow is rather robust supporting 0-6km bulk shear values of 30-35kts across the south and 40-45kts near the VA/NC border. Not surprisingly, SPC has placed much of the area in a marginal risk for severe storms. Additional strong to severe storms are possible this afternoon and early evening, mainly across the east and especially where the overlap of the best MLCAPE and shear is present across the eastern Piedmont and Coastal Plain. Sct convection will gradually subside late this evening and overnight, ending in the west and Northwest first and the east last well after midnight. Lows tonight will range in the lower to mid 60s. The front will clear the RAH CWA very late tonight toward daybreak Thursday morning. With a drier airmass moving into the region expect partly to mostly sunny skies. Dew points will fall and mix into the mid to upper 50s by Thursday afternoon with high temperatures in the 84 to 90 range. -Blaes && .SHORT TERM /THURSDAY NIGHT/... As of 325 AM Wednesday... Weak high pressure will bring drier air into the region. Dew points are expected to fall into the 40s/50s bringing a refreshing change for a day or so. Expect mostly clear skies Thursday night with lows in the 50s to lower 60s SE. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 345 AM Wednesday... Medium range models continue to show a mid/upper level low over SE Canada/New England late week and slowly wobbling eastward, yielding northwest flow aloft over central NC for Friday into Saturday. The latest GFS/ECMWF continues to depict a low chance for any convection during this period. However, as moisture begins to increase across the area on Saturday again, combined with the potential for disturbances in the northwest flow will maintain a low end chance pop for Saturday. Expect high temps will be in the mid to upper 80s, with a few lower 90s across the south/southeast. Low temps are expected to be in the 60s, to near 70s some of the urban areas and SE. Additional S/W energy will dive southward from central Canada this weekend into the back side of the mean Eastern U.S. mid/upper level trough. This will cause the mid/upper level flow to amplify over the Eastern U.S. again, with the development of deep mid/upper level low across the Upper Midwest or Great Lakes Region, helping to send an associated cold front(s) towards central NC Sunday into Monday. This should result in above normal chances for showers and storms (possibly severe) Sunday into Monday, with cooler and possibly below normal temps by mid next week. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 225 PM Wednesday... A weak surface boundary stretched across central NC from northeast to southwest this afternoon while a stronger cold front approaching the western Appalachians this afternoon will move southeast across central NC late tonight. These features will produce scattered showers and thunderstorms this afternoon and evening. The strongest storms will likely be across the Sandhills and Coastal Plain possibly impacting the KFAY and KRWI terminals, but confidence is limited so will avoid inclusion of thunder in the TAFs for now and just noted heavier showers. Convection will gradually wane overnight with the loss of heating and limited upper air support. VFR conditions will predominate through the TAF period with a SCT-BKN cloud layer between 5-8kft through the overnight hours. Light winds, from the north across the northern half of the CWA and the southwest across the southern half, will become light west and southwesterly for much of the overnight before becoming west and northwesterly behind the front around and after daybreak. Looking further ahead... High pressure and fair weather conditions are expected Thursday and Friday. An upper level trough approaches for the weekend into Monday with increasing chances of mainly afternoon and evening showers and thunderstorms. -Blaes && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...BADGETT LONG TERM...BSD AVIATION...BLAES
Hazardous weather outlook, May 31, 3:27 PM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 327 PM EDT Wed May 31 2017 NCZ010-011-026>028-040>043-075>078-083>086-088-089-011930- Warren-Halifax-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson- Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland- Sampson- 327 PM EDT Wed May 31 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected this afternoon and evening. A few storms could become severe with hail as big as quarters, wind gusts in excess of 55 MPH, and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>009-021>025-038-039-073-074-011930- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Davidson-Randolph-Stanly-Montgomery- 327 PM EDT Wed May 31 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. A strong thunderstorm or two is possible late this afternoon into this evening. The main hazards are expected to be gusty winds to 40 or 50 mph and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 31, 2:17 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Raleigh NC
217 PM EDT WED MAY 31 2017
NCZ077-088-089-311915-
Sampson NC-Harnett NC-Cumberland NC-
217 PM EDT WED MAY 31 2017
...A strong thunderstorm will affect portions of northwestern
Sampson...southeastern Harnett and northeastern Cumberland Counties
Until 315 PM EDT...
At 216 PM EDT, Doppler radar was tracking a strong thunderstorm near
Godwin, or 12 miles south of Lillington, moving east at 25 mph.
Dime size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Dunn, Godwin, Newton Grove, Wade, Falcon, Linden and Spivey's Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3517 7885 3529 7883 3530 7852 3526 7849
3526 7841 3527 7835 3507 7841
TIME...MOT...LOC 1816Z 275DEG 20KT 3522 7876
WSSSpecial weather statement, May 31, 2:18 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
218 PM EDT WED MAY 31 2017
NCZ042-043-078-311915-
Johnston NC-Wayne NC-Wilson NC-
218 PM EDT WED MAY 31 2017
...Strong thunderstorms will affect portions of central Johnston...
northeastern Wayne and southern Wilson Counties Until 315 PM EDT...
At 218 PM EDT, Doppler radar was tracking a strong thunderstorm near
Smithfield, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Smithfield, Wilson, Clayton, Fremont, Micro, Selma, Pine Level,
Kenly, Princeton and Lucama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3557 7782 3545 7783 3547 7851 3565 7849
3574 7776 3561 7776
TIME...MOT...LOC 1818Z 262DEG 14KT 3556 7840
EllisSpecial weather statement, May 31, 2:18 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
218 PM EDT WED MAY 31 2017
NCZ075-077-086-088-311900-
Hoke NC-Harnett NC-Moore NC-Cumberland NC-
218 PM EDT WED MAY 31 2017
...A strong thunderstorm will affect portions of northeastern
Hoke... southwestern Harnett...east central Moore and northwestern
Cumberland Counties Until 300 PM EDT...
At 218 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Pope AFB, or 10 miles northwest of Fort Bragg,
moving east at 15 mph.
Dime size hail and wind gusts up to 40 mph will be possible with this
storm.
Locations impacted include...
Fayetteville, Fort Bragg, Pope AFB, Spring Lake, Pineview, Anderson
Creek, Timberlake and Bonnie Doone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
&&
LAT...LON 3516 7925 3528 7924 3530 7918 3532 7910
3534 7889 3508 7892
TIME...MOT...LOC 1818Z 274DEG 11KT 3522 7916
WSSLocal storm report, May 31, 2:30 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
230 PM EDT WED MAY 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 2 SE ANDERSON CREEK 35.26N 78.90W
05/31/2017 M1.00 INCH HARNETT NC TRAINED SPOTTER
SPOTTER ROPORTED QUARTER SIZE HAIL.
&&
EVENT NUMBER RAH1700552
GIHSpecial weather statement, May 31, 2:50 PM EDT, 43 minutes before
Special Weather Statement National Weather Service Raleigh NC 250 PM EDT WED MAY 31 2017 NCZ077-088-089-311930- Sampson NC-Harnett NC-Cumberland NC- 250 PM EDT WED MAY 31 2017 ...A strong thunderstorm will affect portions of northwestern Sampson...south central Harnett and northern Cumberland Counties Until 330 PM EDT... At 248 PM EDT, Doppler radar was tracking a strong thunderstorm near Pope AFB, or near Fort Bragg, moving east at 20 mph. Nickel size hail and wind gusts up to 40 mph will be possible with this storm. Locations impacted include... Fayetteville, Fort Bragg, Godwin, Pope AFB, Spring Lake, Eastover, Wade, Falcon, Linden and Bonnie Doone. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those in the path of this storm should get to a safe shelter in a nearby building or vehicle. Wind gusts as high as 40 mph are capable of knocking down tree limbs. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3510 7902 3527 7901 3524 7854 3501 7858 TIME...MOT...LOC 1848Z 278DEG 19KT 3518 7894 GIH
Special weather statement, May 31, 3:28 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
328 PM EDT WED MAY 31 2017
NCZ088-089-312030-
Sampson NC-Cumberland NC-
328 PM EDT WED MAY 31 2017
...a strong thunderstorm will affect portions of northern Sampson and
northeastern Cumberland Counties Until 430 PM EDT...
At 328 PM EDT, Doppler radar was tracking a strong thunderstorm near
Godwin, or 15 miles east of Fayetteville, moving east at 30 mph.
Pea size hail and wind gusts up to 40 mph will be possible with this
storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Clinton, Godwin, Eastover, Wade, Salemburg, Turkey, Falcon, Hobbton
and Vander.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3506 7886 3525 7883 3523 7825 3522 7824
3521 7818 3520 7816 3513 7816 3512 7817
3509 7817 3508 7816 3497 7815
TIME...MOT...LOC 1928Z 275DEG 25KT 3514 7863
EllisThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:38 PM EDT | Special Weather Statement | RAH | Forsyth | 52 min |
| May 31, 1:18 PM EDT | Special Weather Statement | RAH | Harnett | 42 min |
| May 31, 1:35 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 40 min |
| May 31, 1:41 PM EDT | Special Weather Statement | RAH | Hoke | 34 min |
| May 31, 2:17 PM EDT | Special Weather Statement | RAH | Cumberland | 58 min |
| May 31, 2:18 PM EDT | Special Weather Statement | RAH | Johnston, Wilson | 57 min |
| May 31, 2:39 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 20 min |
| May 31, 2:50 PM EDT | Special Weather Statement | RAH | Cumberland | 40 min |
| May 31, 3:28 PM EDT | Special Weather Statement | RAH | Sampson | 62 min |
| May 31, 3:39 PM EDT | Special Weather Statement | RAH | Harnett | 51 min |
| May 31, 3:49 PM EDT | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Moore | 3 hr |
| May 31, 4:12 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 28 min |
| May 31, 4:36 PM EDT | Special Weather Statement | RAH | Davidson | 39 min |
| May 31, 4:52 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 24 min |
| May 31, 5:13 PM EDT | Special Weather Statement | RAH | Granville, Person | 47 min |
| May 31, 5:52 PM EDT | Special Weather Statement | RAH | Randolph | 38 min |
| May 31, 6:27 PM EDT | Special Weather Statement | RAH | Montgomery | 48 min |
| May 31, 6:40 PM EDT | Special Weather Statement | RAH | Franklin | 50 min |
| May 31, 7:23 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.